Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 52, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 21, 2014, 4:30 PM EDT for Horry County, South Carolina; Columbus County, North Carolina. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2014, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 21, 2014, 4:58 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 42 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 4:37 PM EDT | TSTM WND DMG | 5 Ene Conway, SC | TREE BLOCKING ROADWAY AT INTERSECTION OF SC 905 AND OLD REAVES FERRY RD. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
396 WUUS52 KILM 212030 SVRILM NCC047-SCC051-212130- /O.NEW.KILM.SV.W.0052.140621T2030Z-140621T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 430 PM EDT SAT JUN 21 2014 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL HORRY COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 530 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLSBROOK...OR 15 MILES NORTHEAST OF CONWAY...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... LORIS... COASTAL CAROLINA CAMPUS... GORETOWN... HAMMOND... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3409 7860 3371 7904 3396 7921 3412 7898 TIME...MOT...LOC 2030Z 295DEG 7KT 3403 7893 $$ WEISS
2 follow-up statements
204 WWUS52 KILM 212043 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 443 PM EDT SAT JUN 21 2014 NCC047-SCC051-212130- /O.CON.KILM.SV.W.0052.000000T0000Z-140621T2130Z/ COLUMBUS NC-HORRY SC- 443 PM EDT SAT JUN 21 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES... AT 442 PM EDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLSBROOK...OR 15 MILES NORTHEAST OF CONWAY...MOVING SOUTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COASTAL CAROLINA CAMPUS...RED HILL...GORETOWN...HAMMOND...DULAH AND BUGHILL IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3391 7914 3412 7892 3409 7860 3371 7904 TIME...MOT...LOC 2042Z 295DEG 7KT 3402 7890 $$ WEISS
848 WWUS52 KILM 212058 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 458 PM EDT SAT JUN 21 2014 NCC047-SCC051-212108- /O.CAN.KILM.SV.W.0052.000000T0000Z-140621T2130Z/ COLUMBUS NC-HORRY SC- 458 PM EDT SAT JUN 21 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HORRY AND SOUTH CENTRAL COLUMBUS COUNTIES IS CANCELED... PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN YOU CAN DO SO SAFELY. LAT...LON 3391 7914 3412 7892 3409 7860 3371 7904 TIME...MOT...LOC 2058Z 295DEG 7KT 3401 7887 $$ WEISS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:07 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 21, 3:07 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 307 PM EDT SAT JUN 21 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BECOME MORE WIDESPREAD AND STRONGER THIS AFTERNOON AS LOW PRESSURE DEVELOPS ACROSS A LINGERING FRONT OVER THE CAROLINAS. THE LOW WILL MOVE SOUTH AND EAST OFF THE NORTH CAROLINA COAST ON SUNDAY...BUT COULD LINGER ACROSS SOUTH CAROLINA. WEAK HIGH PRESSURE WILL EXTEND SOUTH INTO THE CAROLINAS EARLY NEXT WEEK. A WARMING TREND IS EXPECTED TO FOLLOW AS THE HIGH MOVES OFFSHORE...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY...NEW THUNDERSTORM ACTIVITY HAS BEGUN TO FIRE ACROSS THE FA...AND IS MAINLY SITUATED ALONG A NE-SW ORIENTED SFC TROF LYING JUST WEST OF THE I-95 CORRIDOR. LOOK FOR THIS ACTIVITY TO FURTHER DEVELOP AND TRACK ACROSS PORTIONS OF THE ILM CWA. INITIALLY ...CIN ALONG THE IMMEDIATE COAST HAS TEMPORARILY PREVENTED ANY SEA-BREEZE INDUCED CONVECTION TO BREAK-OUT. WITH ALL THIS SAID...WILL NEED TO RE-ALIGN POPS ACROSS THE FA WITH THE NOTION OF POPS REACHING GOOD CHANCE TO LIKELY STATUS BY MID TO LATE THIS AFTERNOON AND CONTINUING WELL INTO THE EVENING. THE DYNAMICS FROM A MID LEVEL S/W TROF TO PUSH ACROSS THE FA THIS AFTN AND EVENING. THIS WILL PROVIDE ANOTHER SOURCE OF LIFT IN ADDITION TO THE WEAK SFC FRONTAL BOUNDARY DROPPING SOUTHWARD ACROSS THE FA TONIGHT. LOOKING AT A GOOD CHANCE TO LIKELY POPS AT ITS PEAK. HWO HAS BEEN EDITED TO INCLUDE POSSIBLE DAMAGING THUNDERSTORM WIND GUSTS IE. WET MICROBURSTS POSSIBLE WITHIN THE SLIGHT RISK AREA. WITH WET BULB ZERO HGTS IN EXCESS OF THE 13K FT...HAIL SHOULD NOT BE THE PRIMARY SVR WX CONCERN. WITH LATEST NAMBUFR SOUNDINGS INDICATING 2+ INCHES OF PRECIPITABLE WATER ACROSS THE FA...SOME OF THE SLOWER MOVING CONVECTION COULD DEPOSIT HEAVY RAINFALL WITHIN A SHORT PERIOD OF TIME. THIS COULD LEAD TO SOME TEMPORARY PONDING/FLOODING ACROSS THE FA FOR WHICH FLOOD ADVISORY STATEMENTS...FLS...WILL BE PUT INTO GOOD USE IN LIEU OF THE THREAT FOR SVR WX. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...THE AREA WILL FIND ITSELF ON SUNDAY STILL UNDER THE INFLUENCE OF A SURFACE LOW AND ASSOCIATED WEAK COLD FRONT. PER LATEST GUIDANCE...THIS FEATURE REMAINS ON TRACK OF ITS SOUTHWARD PROGRESSION SUNDAY INTO MONDAY...BECOMING SITUATED ACROSS SOUTH CAROLINA MONDAY NIGHT. AS IT MOVES SOUTHWARD ON SUNDAY...WEAK HIGH PRESSURE WILL BUILD IN FROM NORTH. THIS WITH PERSISTENT NORTHEASTERLY FLOW WILL ALLOW FOR SLIGHTLY DRIER AIR TO INFILTRATE INTO THE MID AND UPPER LEVELS...AS SEEN FROM LATEST TIME-HEIGHT ANALYSIS AND FCST SOUNDINGS. HOWEVER...WITH LOW LEVEL MOISTURE STILL IN PLACE...COULD SEE ISOLATED SHOWERS AND THUNDERSTORMS ON SUNDAY. NORTHEAST FLOW WILL BECOME EASTERLY AND THEN SOUTHEASTERLY LATER ON MONDAY ALLOWING FOR MOISTURE FETCH FROM THE GULF/ATLANTIC...BUT WITH LACK OF ANY SORT OF LIFTING MECHANISM DO NOT ANTICIPATE MUCH COVERAGE IN ANY CONVECTION UNLESS ANY LEFTOVER BOUNDARIES ARE LINGERING ABOUT THE AREA...OR FOR AREAS NEAR THE REMNANTS OF THE WEAK FRONT. AS FOR TEMPERATURES...WILL SEE UPPER 80S IN NC UP TO AROUND 90 IN SC ON SUNDAY AS NORTHEAST FLOW CONTINUES...BUT THE HEAT WILL RETURN INTO MONDAY WITH A LARGER SWATH ACROSS THE CAROLINAS OF NEAR 90 DEGREES. OVERNIGHT LOWS WILL BE IN THE LOWER 70S. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 300 PM SATURDAY...INCREASING WARMTH THROUGH THE EXTENDED...BUT THIS WILL BE ACCOMPANIED BY ABOVE-CLIMO PRECIP CHANCES MOST OF THE PERIOD. WEAK MID-LEVEL RIDGING TUESDAY WILL QUICKLY DE-AMPLIFY INTO A TROUGH MID-WEEK AS A SERIES OF IMPULSES MOVE OVERHEAD. THIS OCCURS IN CONJUNCTION WITH BROAD HIGH PRESSURE SITTING OFFSHORE...PUMPING WARM AND MOIST RETURN FLOW INTO THE REGION. THERE APPEARS TO BE LITTLE INHIBITING CONVECTION WED-FRI...AND EXPECT AN ACTIVE PIEDMONT TROUGH AND SEA BREEZE BOUNDARY EACH DAY...ENHANCED BY THE FORCING WITHIN THE MID-LEVEL FLOW AND STRONG INSTABILITY AS TEMPS RISE ABOVE CLIMO...INTO THE 90S...WITH 70 DEGREE DEWPOINTS. SOME SUBSIDENCE BEHIND A FINAL IMPULSE ON SATURDAY COMBINED WITH INCREASING RIDGING OVER THE SOUTHEAST ONCE AGAIN WILL LIKELY MAKE SATURDAY THE WARMEST OF THE PERIOD...ALONG WITH THE LOWEST PRECIP CHANCES. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 18Z...THE CIN ACROSS THE FA WILL DISAPPEAR THIS AFTERNOON...ALLOWING A FAIRLY DECENT COVERAGE OF CONVECTION TO DEVELOP/EMERGE. LOOK FOR ACTIVITY TO BEGIN ALONG THE SFC TROF EXTENDING FROM NE-SW BASICALLY JUST WEST OF THE I-95 CORRIDOR. SEA BREEZE INDUCED CONVECTION FOR THE COASTAL TERMS REMAINS POSSIBLE. THE SHOWERS AND STORMS WILL LIKELY BLOSSOM AND SPREAD ACROSS THE FA FROM MID-AFTERNOON THRU MID-EVENING. HAVE INDICATED CONVECTIVE WIND GUSTS POSSIBLE UP TO 40 KT ACROSS THE INLAND TERMINALS DURING THE HEIGHT/PEAK OF THE CONVECTION. ISOLATED CONVECTION IS POSSIBLE AFTER MIDNIGHT...WITH SOME REDUCED VSBY FROM LIGHT FOG POSSIBLE IN AREAS THAT RECEIVED RAINFALL. HIGH PRESSURE WILL TRY TO WEDGE IN SUNDAY MORNING...WITH A WIND SHIFT TO THE NORTHEAST ACROSS ALL TERMINALS. LOW CONFIDENCE ON CEILING HEIGHT...AT WORST CASE FOR NOW WILL LEAN TO MVFR. EXTENDED OUTLOOK...SCATTERED SHOWERS/TSTMS EXPECTED TO CONTINUE SUNDAY AS A WEAK SFC TROUGH/BOUNDARY LINGERS OVER THE CAROLINAS. BRIEF PERIODS OF MVFR CIGS/VSBYS ARE POSSIBLE IN TSTMS. CHANCE OF SHOWERS/TSTMS MONDAY THROUGH WEDNESDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 PM SATURDAY...SW FLOW TO RULE THE AFTERNOON AND EVENING EXCEPT SSW NEAR SHORE EARLY ON DUE TO THE SEA BREEZE CIRCULATION. SPEEDS WILL RUN AROUND 15 KT. THE SEA BREEZE WILL NOT BE VERY PROGRESSIVE INLAND DUE TO AN ACTIVE WSW-WNW FLOW ALOFT. THE COLD FRONT TO PUSH TO THE AREA WATERS AFTER MIDNIGHT TONIGHT...VEERING THE WINDS TO THE WEST TO NORTHWEST DURING THE PRE-DAWN SUNDAY HRS. THE ILM NC WATERS MAY SEE A NORTHEAST DIRECTION BY DAYBREAK SUNDAY AS THE FRONT CONTINUES TO SNAKE SOUTHWARD. SIGNIFICANT SEAS WILL RUN AROUND THE 3 FOOT MARK...AND PRIMARILY BE DOMINATED BY WIND DRIVEN WAVES AT 4 TO 6 SECOND PERIODS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 300 PM SATURDAY...NORTHERLY FLOW AOB 10 KTS WILL PERSIST THROUGHOUT THE DAY ON SUNDAY...BEFORE GRADUALLY BECOMING NORTH-NORTHEAST AS A WEAK FRONT PUSHES SOUTHWARD ACROSS THE WATERS INTO SUNDAY NIGHT. PRESSURE GRADIENT REMAINS FAIRLY WEAK BEHIND THE FRONTAL PASSAGE WITH WINDS VEERING FROM EAST TO SOUTHEAST ON MONDAY INTO MONDAY NIGHT. SEAS THROUGHOUT THE PERIOD WILL BE 2 TO 3 FT. LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 300 PM SATURDAY...SUMMERTIME PATTERN FOR THE EXTENDED AS LARGE AREA OF HIGH PRESSURE SPINS OFFSHORE...ALL WHILE RIDGING BACK TOWARDS THE COAST THROUGH THE WEEK. AFTER A BRIEF PERIOD OF SE WINDS EARLY TUESDAY...SW WINDS WILL BECOME THE PREFERRED DIRECTION THE REST OF THE PERIOD...WITH SPEEDS OF 10-15 KTS...SLIGHTLY HIGHER ON THURSDAY. THESE WINDS...COMBINED WITH AN INCREASED SE GROUND SWELL DUE TO PROLONGED FETCH AROUND THE HIGH...WILL CAUSE WAVE HEIGHTS TO RISE FROM 1-3 FT TUESDAY...TO 2-4 FT WED/THU. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...DCH SHORT TERM...SGL LONG TERM...JDW AVIATION...DCH/DL
Hazardous weather outlook, Jun 21, 3:40 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 340 PM EDT SAT JUN 21 2014 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-221945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 340 PM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN. HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY FLOODING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-221945- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 340 PM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WIND GUSTS THE PRIMARY CONCERN. HEAVY RAIN IN A SHORT PERIOD OF TIME FROM THUNDERSTORMS MOVING SLOWLY ACROSS THE REGION...COULD PRODUCE LOCALIZED AND TEMPORARY FLOODING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-221945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 340 PM EDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY PRODUCE BRIEF WIND GUSTS GREATER THAN OR EQUAL TO 34 KNOTS. IN ADDITION...FREQUENT CLOUD TO OCEAN SURFACE LIGHTNING WILL ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
In the hours before
Special weather statement, Jun 21, 3:04 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
304 PM EDT SAT JUN 21 2014
SCZ024-032-033-212000-
DILLON-FLORENCE-MARION-
304 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARION AND
DILLON COUNTIES THROUGH 400 PM EDT...
AT 304 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLUE BRICK...OR ABOUT 9 MILES NORTHWEST OF MARION...MOVING SOUTHEAST
AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE MARION...MULLINS...BLUE BRICK...
CLAUSSEN...EVERGREEN...FLOYDALE...FORK...HYMAN...LATTA...MARS
BLUFF...OAK GROVE AND PAMPLICO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3437 7953 3432 7909 3431 7908 3390 7962
3420 7977
TIME...MOT...LOC 1904Z 301DEG 7KT 3425 7952
WEISSSpecial weather statement, Jun 21, 3:32 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
332 PM EDT SAT JUN 21 2014
SCZ053>056-212030-
COASTAL GEORGETOWN-COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-
332 PM EDT SAT JUN 21 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND HORRY
COUNTIES THROUGH 430 PM EDT...
AT 332 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ACROSS
EASTERN HORRY AND EASTERN GEORGETOWN COUNTIES...MOVING EAST AT 15
MPH.
SOME LOCATIONS IMPACTED INCLUDE CONWAY...GARDEN CITY...GEORGETOWN...
MURRELLS INLET...MYRTLE BEACH...RED HILL...SOCASTEE...SURFSIDE
BEACH...BUCKSPORT...BUCKSVILLE...BURGESS AND COASTAL CAROLINA CAMPUS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3336 7947 3358 7931 3399 7892 3382 7867
3377 7877 3363 7895 3353 7902 3347 7910
3338 7915 3330 7916
TIME...MOT...LOC 1932Z 275DEG 18KT 3350 7916
WEISSLocal storm report, Jun 21, 4:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
401 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM TSTM WND DMG 4 NNE MARION 34.23N 79.38W
06/21/2014 MARION SC DEPT OF HIGHWAYS
TREE REPORTED DOWN IN ROADWAY AT BUTLER RD AND HWY 501.
TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ILM1400255
LACORTELocal storm report, Jun 21, 4:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
407 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 2 NE NORTH HARTSVILLE 34.42N 80.05W
06/21/2014 DARLINGTON SC PUBLIC
TWO TREES DOWN APPROXIMATELY 15 INCH DIAMETER ONTO
POWER LINES. TIN PEELED FROM BARN ROOF AND BLOWN INTO
TREE.
&&
EVENT NUMBER ILM1400256
MORGANLocal storm report, Jun 21, 4:09 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
409 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 2 NE NORTH HARTSVILLE 34.42N 80.05W
06/21/2014 DARLINGTON SC PUBLIC
TWO TREES DOWN APPROXIMATELY 15 INCH DIAMETER ONTO
POWER LINES. TIN PEELED FROM BARN ROOF AND BLOWN INTO
TREE.
&&
CORRECTED EVENT TIME
EVENT NUMBER ILM1400256
MORGANSpecial weather statement, Jun 21, 4:21 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
421 PM EDT SAT JUN 21 2014
NCZ099-109-212215-
COLUMBUS-INLAND BRUNSWICK-
421 PM EDT SAT JUN 21 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS BRUNSWICK AND COLUMBUS
COUNTIES THROUGH 615 PM EDT...
AT 421 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FREELAND...OR ABOUT 15 MILES NORTHWEST OF SHALLOTTE...MOVING
SOUTHEAST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE SHALLOTTE...ASH...BUGHILL...CRUSOE
ISLAND...EXUM...FREELAND...HONEY ISLAND...MAKATOKA...NAKINA...OLD
DOCK AND WACCAMAW.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3396 7833 3395 7840 3410 7871 3427 7862
3417 7822
TIME...MOT...LOC 2021Z 293DEG 6KT 3414 7854
DIGIORGIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:48 PM EDT | Special Weather Statement | ILM | Horry | 57 min |
| Jun 21, 1:55 PM EDT | Areal Flood Advisory | ILM | Darlington | 2 hr |
| Jun 21, 3:04 PM EDT | Special Weather Statement | ILM | Marion | 56 min |
| Jun 21, 3:32 PM EDT | Special Weather Statement | ILM | Georgetown, Horry | 58 min |
| Jun 21, 3:36 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 35 min |
| Jun 21, 3:57 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 2 hr |
| Jun 21, 5:04 PM EDT | Special Weather Statement | ILM | Horry | 71 min |
| Jun 21, 6:21 PM EDT | Special Weather Statement | ILM | Darlington | 39 min |
| Jun 21, 6:45 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 60 min |
| Jun 21, 7:19 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marion | 56 min |
| Jun 21, 7:44 PM EDT | Special Weather Statement | ILM | Dillon | 61 min |
| Jun 20, 8:20 PM EDT | Special Weather Statement | ILM | Pender | 40 min |
| Jun 20, 8:24 PM EDT | Areal Flood Advisory | ILM | Brunswick, Pender | 111 min |
| Jun 20, 9:12 PM EDT | Special Weather Statement | ILM | New Hanover | 63 min |
| Jun 20, 9:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 52 min |
| Jun 20, 10:15 PM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 60 min |
| Jun 21, 4:21 PM EDT | Special Weather Statement | ILM | Brunswick | 114 min |
| Jun 21, 4:51 PM EDT | Areal Flood Warning | ILM | Brunswick, Columbus | 3 hr |
| Jun 21, 4:56 PM EDT | Special Weather Statement | ILM | Bladen | 64 min |
| Jun 21, 5:00 PM EDT | Special Marine Warning | ILM | 90 min | |
| Jun 21, 6:01 PM EDT | Special Weather Statement | ILM | Pender | 59 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2014Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.